Alert archive / Arkansas / Flash Flood Warnings in 2002
Flash Flood Warning 42, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 19, 2002, 11:46 AM CDT for Independence County, Jackson County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2002, 11:46 AM CDT (16:46 UTC)
- Expired
- Jul 19, 2002, 2:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Independence County, AR, Jackson County, AR
The radar
The Little Rock radar (KLZK), 128 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1528 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 191646
FFWLIT
ARC063-067-191945-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1145 AM CDT FRI JUL 19 2002
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
INDEPENDENCE COUNTY IN NORTH CENTRAL ARKANSAS
JACKSON COUNTY IN EASTERN ARKANSAS
* UNTIL 245 PM CDT
* AT 1140 AM...DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND
THUNDERSTORMS CONTINUING ACROSS INDEPENDENCE AND JACKSON COUNTIES.
LITTLE MOVEMENT WAS NOTED. THE RADAR ESTIMATED UP TO 3 INCHES OF
RAIN HAD FALLEN IN THE LAST HOUR. WITH THE GROUND SATURATED AND
PREVIOUS RAINFALL AMOUNTS...FLASH FLOODING WILL CONTINUE TO BE
LIKELY IN THESE AREAS.
&&
DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.
MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN. DONT CAMP NEAR
STREAMS OR OTHER LOW AREAS SUBJECT TO FLOODING.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3578 9104 3539 9104 3550 9155 3562 9177
3594 9176 3586 9106
$$
51What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 11:08 AM CDT, 38 minutes earlier.
Area forecast discussion, Jul 19, 11:08 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1108 AM CDT FRI JUL 19 2002 UPDATED ZONES TO INCREASE THE POPS IN THE NORTHEAST ZONES. UPPER LEVEL LOW CONTINUES OVER SOUTHEAST MISSOURI AND IS BRINGING A SWATH OF MOISTURE ACROSS NORTHEAST ARKANSAS. NEWPORT IN JACKSON COUNTY REPORTED 3 INCHES OF RAIN IN 2.5 HOURS. THUNDERSTORMS SEEM TO BE BACKBUILDING INTO INDEPENDENCE COUNTY AGAIN...SO WILL HAVE TO KEEP AN EYE ON THIS OVER THE NEXT HOUR OR SO. ALSO...HIGH TEMPERATURES WERE DECREASED IN THE NORTHEAST WITH CLOUD COVER AND RAIN. HIGHS WERE RAISED CENTRAL AND SOUTH WITH THE SUNSHINE EXPERIENCED AND RAPID WARMING OF THE MORNING. .LZK...NONE. 51
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:17 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 28 min |
| Jul 18, 9:11 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 34 min |
| Jul 19, 7:14 AM CDT | Flash Flood Warning | LZK | Independence | 2 hr |
| Jul 19, 8:56 AM CDT | Flash Flood Warning | LZK | Jackson | 3 hr |
| Jul 19, 2:43 PM CDT | Flash Flood Warning | LZK | Woodruff | 3 hr |
| Jul 19, 4:00 PM CDT | Severe Thunderstorm Warning | LZK | Saline | 35 min |
| Jul 19, 4:34 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 31 min |
| Jul 19, 5:12 PM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 33 min |
| Jul 19, 5:29 PM CDT | Flash Flood Warning | LZK | Cleveland | 106 min |
Nearby
Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.